Alert archive / California / Gale Warnings in 2008
Gale Warning 37, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Oct 3, 2008, 6:07 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2008, 6:07 PM PDT (01:07 UTC)
- Expired
- Oct 3, 2008, 8:57 PM PDT
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
826 WHUS76 KEKA 040107 AAA MWWEKA URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 607 PM PDT FRI OCT 3 2008 PZZ470-040915- /O.CAN.KEKA.GL.W.0036.000000T0000Z-081004T0100Z/ /O.CON.KEKA.SE.W.0031.000000T0000Z-081005T0100Z/ /O.NEW.KEKA.GL.W.0037.081004T0107Z-081004T0700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 607 PM PDT FRI OCT 3 2008 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY... ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY. A VIGOROUS FRONTAL SYSTEM WILL MOVE INLAND THIS AFTERNOON. THIS FRONTAL SYSTEM WILL GENERATE GALE FORCE SOUTHERLY WINDS...WITH GUSTS UP TO 35 KNOTS UNTIL 6 PM TODAY. A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP AND TREACHEROUS SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-040915- /O.CAN.KEKA.GL.W.0036.000000T0000Z-081004T0100Z/ /O.CON.KEKA.SW.Y.0058.000000T0000Z-081004T1600Z/ /O.EXB.KEKA.SI.Y.0061.081004T0107Z-081004T1200Z/ /O.CON.KEKA.SE.W.0031.081004T1600Z-081005T0100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 607 PM PDT FRI OCT 3 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY. A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP AND TREACHEROUS SEAS. THIS WILL BE THE FIRST LARGE SWELL EVENT SINCE LAST SPRING. SWELL OF THIS MAGNITUDE HAS THE POTENTIAL TO PRODUCE DANGEROUS SURF AND BEACH EROSION. PEOPLE ARE ADVISED TO REMAIN EXTREMELY VIGILANT OF SURF CONDITIONS THIS WEEKEND...AS WAVES CAN SUDDENLY RISE UP AND SWEEP YOU INTO THE COLD WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ475-040915- /O.CAN.KEKA.GL.W.0036.000000T0000Z-081004T0100Z/ /O.CON.KEKA.SW.Y.0058.000000T0000Z-081004T1400Z/ /O.EXB.KEKA.SI.Y.0061.081004T0107Z-081004T1200Z/ /O.CON.KEKA.SE.W.0031.081004T1400Z-081005T0100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 607 PM PDT FRI OCT 3 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM PDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY. A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP AND TREACHEROUS SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ455-040915- /O.CON.KEKA.SI.Y.0061.000000T0000Z-081004T0600Z/ /O.CON.KEKA.SW.Y.0058.000000T0000Z-081004T1600Z/ /O.CON.KEKA.SE.W.0031.081004T1600Z-081005T0100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 607 PM PDT FRI OCT 3 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT SATURDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY. A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP AND TREACHEROUS SEAS. THIS WILL BE THE FIRST LARGE SWELL EVENT SINCE LAST SPRING. SWELL OF THIS MAGNITUDE HAS THE POTENTIAL TO PRODUCE DANGEROUS SURF AND BEACH EROSION. PEOPLE ARE ADVISED TO REMAIN EXTREMELY VIGILANT OF SURF CONDITIONS THIS WEEKEND...AS WAVES CAN SUDDENLY RISE UP AND SWEEP YOU INTO THE COLD WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL HAZARD TO SMALL CRAFT. && $$
1 follow-up statement
047 WHUS76 KEKA 040357 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 857 PM PDT FRI OCT 3 2008 PZZ470-041200- /O.CAN.KEKA.GL.W.0037.000000T0000Z-081004T0700Z/ /O.CON.KEKA.SE.W.0031.000000T0000Z-081005T0100Z/ /O.EXB.KEKA.SI.Y.0061.081004T0400Z-081004T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 857 PM PDT FRI OCT 3 2008 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY. A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP AND TREACHEROUS SEAS. THIS WILL BE THE FIRST LARGE SWELL EVENT SINCE LAST SPRING. SWELL OF THIS MAGNITUDE HAS THE POTENTIAL TO PRODUCE DANGEROUS SURF AND BEACH EROSION. PEOPLE ARE ADVISED TO REMAIN EXTREMELY VIGILANT OF SURF CONDITIONS THIS WEEKEND...AS WAVES CAN SUDDENLY RISE UP AND SWEEP YOU INTO THE COLD WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-041200- /O.CON.KEKA.SI.Y.0061.000000T0000Z-081004T1200Z/ /O.CON.KEKA.SW.Y.0058.000000T0000Z-081004T1600Z/ /O.CON.KEKA.SE.W.0031.081004T1600Z-081005T0100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 857 PM PDT FRI OCT 3 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT SATURDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY. A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP AND TREACHEROUS SEAS. THIS WILL BE THE FIRST LARGE SWELL EVENT SINCE LAST SPRING. SWELL OF THIS MAGNITUDE HAS THE POTENTIAL TO PRODUCE DANGEROUS SURF AND BEACH EROSION. PEOPLE ARE ADVISED TO REMAIN EXTREMELY VIGILANT OF SURF CONDITIONS THIS WEEKEND...AS WAVES CAN SUDDENLY RISE UP AND SWEEP YOU INTO THE COLD WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ455-041200- /O.CON.KEKA.SI.Y.0061.000000T0000Z-081004T0600Z/ /O.CON.KEKA.SW.Y.0058.000000T0000Z-081004T1600Z/ /O.CON.KEKA.SE.W.0031.081004T1600Z-081005T0100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 857 PM PDT FRI OCT 3 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT SATURDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY. A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP AND TREACHEROUS SEAS. THIS WILL BE THE FIRST LARGE SWELL EVENT SINCE LAST SPRING. SWELL OF THIS MAGNITUDE HAS THE POTENTIAL TO PRODUCE DANGEROUS SURF AND BEACH EROSION. PEOPLE ARE ADVISED TO REMAIN EXTREMELY VIGILANT OF SURF CONDITIONS THIS WEEKEND...AS WAVES CAN SUDDENLY RISE UP AND SWEEP YOU INTO THE COLD WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ475-041200- /O.CON.KEKA.SI.Y.0061.000000T0000Z-081004T1200Z/ /O.CON.KEKA.SW.Y.0058.000000T0000Z-081004T1400Z/ /O.CON.KEKA.SE.W.0031.081004T1400Z-081005T0100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 857 PM PDT FRI OCT 3 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM PDT SATURDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY. A STRONG LOW PRESSURE SYSTEM WEST OF THE OREGON AND WASHINGTON COASTS WILL GENERATE A LARGE WEST SWELL WHICH WILL PROPAGATE INTO NORTHWEST CALIFORNIA WATERS ON SATURDAY. SWELL HEIGHTS WILL BUILD TO 15 FT WITH PERIODS NEAR 13 SECONDS AND RESULT IN VERY STEEP AND TREACHEROUS SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL HAZARD TO SMALL CRAFT. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Oct 3, 4:21 PM PDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 3, 4:21 PM PDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 421 PM PDT FRI OCT 3 2008 .SYNOPSIS...SHOWERS WILL CONTINUE OVER NORTHWEST CALIFORNIA TONIGHT THROUGH SATURDAY. HIGH PRESSURE WILL BEGIN TO WORK ITS WAY BACK INTO THE REGION ON SUNDAY...BRINGING SUNNY SKIES AND RISING TEMPERATURES FOR THE BEGINNING OF NEXT WEEK. ANOTHER FRONT WILL BRING THE CHANCE OF RAIN TO DEL NORTE AND NORTHERN HUMBOLDT COUNTIES MONDAY NIGHT AND TUESDAY. && .SHORT TERM...TONIGHT THROUGH MONDAY...RADAR IMAGERY SHOWS LIGHT RAIN COVERING THE ENTIRE REGION. SATELLITE IMAGERY CLEARLY DEPICTS THE SWIRL OF THE STORM OFF THE COAST OF OREGON...MOVING TO THE EAST. THE HIGHEST POPS WILL BE TONIGHT. THIS IS WHEN THE MAIN STREAM OF MOISTURE AND THE STRONGEST LIFT FROM AN UPPER LEVEL JET WILL IMPACT NORTHWEST CALIFORNIA. SATURDAY THE HIGHEST POPS WILL CONTINUE TO BE IN THE NORTHERN TWO THIRDS OF THE CWA. SHOWERS WILL GRADUALLY DIMINISH FROM WEST TO EAST LATE SATURDAY AS THE STORM MOVES FURTHER TO THE EAST. THOUGH NORTHERN SECTIONS...ESPECIALLY ALONG THE COAST...WILL STILL HAVE THE CHANCE OF SHOWERS THROUGH SATURDAY NIGHT. BY THE TIME IT IS ALL SAID AND DONE MUCH OF NORTHWEST CALIFORNIA WILL HAVE RECEIVED ONE TO TWO INCHES OF RAIN...WITH THREE INCHES OR MORE EXPECTED OVER ISOLATED INTERIOR LOCATIONS. HIGH PRESSURE WILL START TO WORK ITS WAY BACK INTO THE REGION ON SUNDAY...BRINGING THE RETURN OF DRY WEATHER AND SUNSHINE. MS .LONG TERM...TUE THRU FRI...MODELS AGREE THROUGH TUE WITH TROUGH IN GULF OF ALASKA AND FLAT RIDGE OVER SOUTHWEST US WITH WEAK FRONT MOVING THROUGH PAC NW AND EXTREME NORTHERN CA INTO TUE MORNING. MODELS THEN DIFFER ON LOCATION OF REPLACEMENT RIDGE WITH GFS PLACING RIDGE ALONG WEST COAST AND TROUGH IN GREAT BASIN AND ECMWF FURTHER WEST WITH THESE FEATURES WITH RIDGE IN GULF OF ALASKA AND TROUGH ALONG WEST COAST. FOLLOWED HPC GUIDANCE WITH RIDGE IN GOA AND TROUGH IN GREAT BASIN RESULTING IN DRY NORTHERLY FLOW IN NORTHERN CA FOR MIDDLE TO END OF WEEK. WITH WEAK FRONT INTO TUE MORNING LOW CHANCE OF RAIN OVER DEL NORTE COUNTY AND DRIZZLE ALONG THE REDWOOD COAST. WEDNESDAY THROUGH FRIDAY LOOKS TO REMAIN DRY WITH PCPN WELL NORTH IN COOL DRY NORTHERLY FLOW. INLAND WARMING WILL BE LIMITED WITH COOL AIR ALOFT AND DAYTIME TEMPS WILL LIKELY HOLD IN THE 70S WITH CRISP MORNING LOWS IN MID 30S TO MID 40S. DEAN && .AVIATION...STRONG 150 KT WESTERLY JET WILL CONTINUE TO FORCE WARM/MOIST AIR INTO THE REGION TONIGHT AND SAT MORNING. EXPECT PREVAILING MVFR CONDITIONS IN RAIN AND MIST WITH PERIODS OF IFR AND LOW IFR IN HEAVIER SHOWERS. && .MARINE...CONTINUED THE GALES FOR THE OUTER WATERS AND NORTHERN INNER WATERS TIL 6PM AS A WEAKENING FRONTAL BAND PUSHES INLAND THIS EVENING. WINDS SHOULD EASE LATER THIS EVENING BEHIND THE FRONT...EXCEPT ACROSS THE FAR NORTHERN PORTION OF PZZ450 AND PZZ475 WHERE SW WINDS OF 20-25KTS WILL LIKELY PERSIST. OFFSHORE BUOY #6...600NM WEST OF EUREKA...HAS BEEN REGISTERING SEAS OF 20-25 FT WITH PERIODS OF 11-14 SECONDS. SMB WAVE DECAYS HAS SWELL REACHING 13-15 FT AT 13-15 SECONDS ON SATURDAY. THIS WAS IN GOOD AGREEMENT WITH THE WAVE SPECTRAL MODEL OUTPUT WHICH HAS SWELL BUILDING TO 13-14 FT AT 12 SECONDS. SWAN MODEL INDICATES SWELL PERIOD AT 12 SECONDS ON SAT. THIS MAY BE TOO LOW BASED ON THE SWELL DECAYS. DID CONVERT THE WATCH FOR HAZARDOUS SEAS TO A WARNING...THOUGH CONFIDENCE IN THE WAVE PERIODS IS NOT HIGH. && .EKA WATCHES/WARNINGS/ADVISORIES... ...GALE WARNING PT ST GEORGE TO PT ARENA 10-60NM TIL 6PM. ...GALE WARNING PT ST GEORGE TO CAPE MENDOCINO 0-10NM TIL 6PM. ...HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA 0-60NM ON SAT. ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS TONIGHT. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
In the hours before
Special weather statement, Oct 3, 4:11 PM PDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 411 PM PDT FRI OCT 3 2008 CAZ001>004-076-041230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 411 PM PDT FRI OCT 3 2008 ...FIRST SIGNIFICANT RAIN STORM OF THE SEASON CONTINUES TONIGHT THROUGH SATURDAY... A STRONG PACIFIC STORM WILL CONTINUE TO SPREAD RAINFALL ACROSS NORTHERN CALIFORNIA TONIGHT THROUGH MOST OF SATURDAY. MUCH OF NORTHWEST CALIFORNIA WILL RECEIVE ONE TO TWO INCHES OF RAIN...WITH THREE INCHES OR MORE EXPECTED OVER ISOLATED INTERIOR LOCATIONS. THE HEAVIEST RAINFALL IS EXPECTED TONIGHT THROUGH SATURDAY MORNING. THE RAINFALL WILL LIKELY CAUSE RUNOFF OF DEBRIS WHICH HAS REMAINED STAGNANT MUCH OF THE SUMMER...LIKE ROCKS AND TREE DEBRIS...MUD...AND EVEN ASH FROM EXTENSIVE FOREST FIRES. STANDING WATER MAY ALSO MAKE ROADWAYS A BIT HAZARDOUS DURING TIMES OF HEAVIER RAINFALL TONIGHT THROUGH SATURDAY MORNING...ESPECIALLY HIGHWAYS 299 AND 101. ANOTHER POTENTIAL THREAT...IS LARGE WESTERLY SWELL BUILDING TO AROUND 15 FEET BY SATURDAY AFTERNOON. THIS IS THE FIRST LARGE SWELL EVENT SINCE LAST SPRING AND MODERATE BEACH EROSION IS LIKELY. SWELL OF THIS MAGNITUDE WILL PRODUCE DANGEROUS SURF AND BEACH CONDITIONS...ESPECIALLY SATURDAY AFTERNOON AND EVENING. AVOID JETTIES...AND NEVER TURN YOUR BACK TO THE OCEAN. LARGE WAVES CAN CAUSE OVER-WASH AND EASILY SWEEP AN INDIVIDUAL INTO COLD AND TURBULENT WATERS. SNOW LEVELS WILL REMAIN CONFINED WELL ABOVE MAJOR PASSES AND ROADWAYS OF NORTHWEST CALIFORNIA...AND SNOWFALL WILL NOT BECOME A TRAVEL CONCERN WITH THIS PARTICULAR SYSTEM.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.